Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Springfield, MO

January 12, 2005Camden County, Jasper County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2005, 4:39 PM CST for Camden County, Jasper County, Newton County, Missouri. It was in force for 71 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2005, 4:39 PM CST (22:39 UTC)
Expired
Mar 24, 2005, 10:30 PM CST
In force
71 days
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Camden County, MO, Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 3:05 PM CSTSevere Thunderstorm WatchSPC7 hr
Jan 12, 3:35 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 122239
SVRSGF
MOC029-122330-
/X.NEW.KSGF.SV.W.0009.050112T2239Z-050112T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI.

* UNTIL 530 PM CST.

* AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  MACKS CREEK...OR 14 MILES SOUTHWEST OF CAMDENTON...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHWEST OF CAMDENTON BY 450 PM CST.

THE TOWNS OF BRANCH...ROACH...LINN CREEK...OLD LINN CREEK...GREEN BAY
TERRACE...HURRICANE DECK...PURVIS AND SUNRISE BEACH ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3790 9310 3790 9263 3801 9247 3810 9260
      3818 9267 3819 9295

$$

LINDENBERG
4 follow-up statements
000 
WUUS53 KSGF 250350
SVRSGF
MOC097-145-250430-
/O.NEW.KSGF.SV.W.0009.050325T0350Z-050325T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN MISSOURI.
  JASPER COUNTY IN MISSOURI.

* UNTIL 1030 PM CST.

* AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DIAMOND...OR 8 MILES NORTH OF NEOSHO...AND
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR DIAMOND BY 955 PM CST.
  NEAR SARCOXIE BY 1020 PM CST.

THE TOWNS OF FIDELITY...REEDS AND AVILLA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3701 9454 3686 9443 3700 9407 3729 9407

$$

AL
000 
WWUS53 KSGF 250403
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 PM CST THU MAR 24 2005

MOC097-145-250430-
/O.CON.KSGF.SV.W.0009.000000T0000Z-050325T0430Z/
JASPER MO-NEWTON MO-
1002 PM CST THU MAR 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEWTON AND JASPER
COUNTIES UNTIL 1030 PM CST...

AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR DIAMOND...OR 10 MILES NORTH OF
NEOSHO...AND MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SARCOXIE BY 1015 PM CST.

THE TOWNS OF FIDELITY...REEDS AND AVILLA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST 
FRIDAY MORNING FOR KANSAS AND MISSOURI.

LAT...LON 3701 9454 3686 9443 3700 9407 3729 9407

$$

AL
000 
WWUS53 KSGF 250420
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CST THU MAR 24 2005

MOC097-145-250430-
/O.CON.KSGF.SV.W.0009.000000T0000Z-050325T0430Z/
JASPER MO-NEWTON MO-
1020 PM CST THU MAR 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEWTON AND JASPER
COUNTIES UNTIL 1030 PM CST...

AT 1019 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SARCOXIE...OR 19 MILES EAST OF
JOPLIN...AND MOVING NORTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
NEWTON AND SOUTHEASTERN JASPER COUNTIES...INCLUDING THE TOWNS OF
SARCOXIE...REEDS AND AVILLA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST 
FRIDAY MORNING FOR KANSAS AND MISSOURI.

LAT...LON 3701 9454 3686 9443 3700 9407 3729 9407

$$

AL
000 
WWUS53 KSGF 250429
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CST THU MAR 24 2005

MOC097-145-250440-
/O.EXP.KSGF.SV.W.0009.000000T0000Z-050325T0430Z/
JASPER MO-NEWTON MO-
1030 PM CST THU MAR 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND JASPER COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 1027 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST 
FRIDAY MORNING FOR KANSAS AND MISSOURI.

LAT...LON 3701 9454 3686 9443 3700 9407 3729 9407

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:15 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 12, 3:15 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CST WED JAN 12 2005

.DISCUSSION...
STORMS WERE INTENSIFYING ACROSS WESTERN MISSOURI EARLY THIS
AFTERNOON. 18Z SPECIAL SOUNDING DEPICTED CAPPING INVERSION NEAR 800
MB BUT WAS BEING OVERCOME BY FORCING AHEAD OF A FRONT THAT STRETCHED
FROM NORTHWEST MISSOURI BACK TO NORTHWEST OKLAHOMA. WATER VAPOR
IMAGERY DEPICTED A POTENT TROUGH TRACKING OUT OF THE SOUTHERN
ROCKIES.

INCREASING LIFT IN ADVANCE OF THIS SYSTEM WILL SUPPORT ADDITIONAL
THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. ALTHOUGH INSTABILITY
IS MODEST WIND PROFILES ARE IMPRESSIVE WITH 0-6KM SHEAR NEAR 60 KTS.
SEVERE WIND GUSTS APPEARS THE GREATEST SEVERE WEATHER RISK IN BOWING
SEGMENTS. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT GIVEN THE
0-1 KM AND 0-3 KM HELICITIES NEAR 300. STORMS WILL TRANSLATE ACROSS
THE FORECAST DURING THE EVENING AND LIKELY EVOLVE IN A SQUALL LINE.
THE FLOODING THREAT WILL CONTINUE AS WELL WITH PRECIPITABLE WATER
VALUES OVER AN INCH SUPPORT INTENSE RAINFALL RATES.

THE STORM SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI AND NORTHERN
ARKANSAS LATE TONIGHT AND EARLY THURSDAY. 18Z MODEL RUN OF THE ETA
SUGGEST THAT A DEFORMATION ZONE MAY SET UP NORTH OF THE TRACK OF THE
VORTICITY MAXIMUM. THIS MAY BRING A PERIOD OF LIGHT SNOW TO PORTIONS
OF THE AREA LATE TONIGHT AND THURSDAY MORNING AS MUCH COLDER AIR
SURGES INTO THE AREA.

A COLD AND GENERALLY DRY WEATHER PATTERN WILL SET UP FROM FRIDAY
INTO EARLY NEXT WEEK. HOWEVER A PASSING DISTURBANCE MAY BRING SOME
LIGHT SNOW ON SUNDAY.

FOSTER
&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS FAR
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH EARLY THIS EVENING.
MVFR CONDITIONS WILL PREVAIL WITH LOCALIZED IFR CONDITIONS IN
STORMS. A COLD FRONT WILL PUSH ACROSS THE AREA MID TO LATE EVENING
WITH MODERATE NORTHWEST WINDS IN THE WAKE OF THE FRONT TONIGHT.
STRATUS MAY LINGER INTO THURSDAY MORNING BUT A GENERALLY IMPROVING
TREND CAN BE EXPECTED DURING THE DAY.

JLT/FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL THURSDAY 3 AM ALL COUNTIES.
.KS...FLOOD WATCH UNTIL THURSDAY 3 AM BOURBON...CHEROKEE AND
CRAWFORD COUNTIES.

WFO SGF
Hazardous weather outlook, Jan 12, 1:00 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED JAN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SOUTH WINDS GUSTING OVER 30 MPH.

  SCATTERED THUNDERSTORMS...SOME WILL PRODUCE:
    HEAVY RAIN WHICH COULD LEAD TO FLOODING.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    ONE INCH DIAMETER HAIL.
    AND POSSIBLY ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA
  THROUGH THE LATE AFTERNOON HOURS.

  A FEW STRONG THUNDERSTORMS MAY DEVELOP BY MID AFTERNOON ACROSS
  COUNTIES ALONG THE KANSAS MISSOURI BORDER. MORE ORGANIZED SEVERE
  STORMS ARE EXPECTED BY LATE AFTERNOON AND EARLY EVENING ACROSS
  WESTERN SECTIONS OF THE OUTLOOK AREA. THE STORMS WILL QUICKLY MOVE
  EAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE RISK OF SEVERE
  WEATHER SHOULD END IN EASTERN SECTIONS OF THE OUTLOOK AREA BY
  AROUND MIDNIGHT.

  DISCUSSION:

  A POTENT STORM SYSTEM WILL QUICKLY MOVE EAST INTO EASTERN KANSAS
  AND NORTHEAST OKLAHOMA THIS AFTERNOON. THIS SYSTEM WILL INTERACT
  WITH A SPRING LIKE AIRMASS ACROSS THE OUTLOOK AREA TO PRODUCE THE
  POTENTIAL OF SEVERE STORMS. LIMITED INSTABILITY DUE TO CLOUD COVER
  AND A WARM LAYER ALOFT HAS INHIBITED STORM FORMATION SO FAR.
  HOWEVER INCREASING LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
  LIKELY INITIATE POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT LATER
  THIS AFTERNOON AND EARLY EVENING. THE AVAILABLE INSTABILITY
  COMBINED WITH STRONG WIND FIELDS WILL SUPPORT THE DEVELOPMENT OF
  STRONG TO SEVERE STORMS. THE STORMS ARE EXPECTED TO EVOLVE INTO A
  SQUALL LINE BY EARLY EVENING...AND MOVE ACROSS THE MISSOURI OZARKS
  DURING THE EVENING HOURS. ISOLATED SUPERCELL THUNDERSTORMS AND
  TORNADOES MAY BE EMBEDDED WITHIN THE LINE OF STORMS.

  THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
  FLOODING. A QUICK ONE TO TWO INCHES OF RAINFALL WILL OCCUR IN SOME
  AREAS. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL
  QUICKLY TURN INTO EXCESS RUNOFF WHICH COULD RESULT IN FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER
  THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID
  SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT
  SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM...AND WILL BE MORE
  LIKELY NEEDED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

  SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY
  REPORTS OF FLOODING.

FOSTER

In the hours before

Special weather statement, Jan 12, 3:35 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CST WED JAN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130400-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
335 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 3...IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...
LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...
HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...
NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD...
STOCKTON AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Local storm report, Jan 12, 4:19 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CST WED JAN 12 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             2 S WALNUT GROVE        37.39N 93.55W
01/12/2005  0.75 INCH        GREENE             MO   PUBLIC

            PENNY SIZED HAIL REPORTED BY A VOLUNTEER WEATHER OBSERVER

SAW

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:24 PM CSTSevere Thunderstorm WarningSGFBenton, Douglas39 days
Jan 12, 3:15 PM CSTSevere Thunderstorm WarningSGFLawrence, Taney39 days
Jan 12, 3:39 PM CSTSevere Thunderstorm WarningSGFGreene, Ozark39 days
Jan 12, 3:42 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Taney39 days
Jan 12, 3:55 PM CSTSevere Thunderstorm WarningSGFNewton, Polk39 days
Jan 12, 4:14 PM CSTSevere Thunderstorm WarningSGFBarry, Douglas39 days
Jan 12, 4:23 PM CSTSevere Thunderstorm WarningSGFMiller, Vernon50 days
Jan 12, 4:24 PM CSTTornado WarningSGFBarry, Lawrence51 min
Jan 12, 4:28 PM CSTSevere Thunderstorm WarningSGFCedar, Dallas50 days
Jan 12, 4:51 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Stone89 days
Jan 12, 4:59 PM CSTSevere Thunderstorm WarningSGFMiller98 days
Jan 12, 5:07 PM CSTFlash Flood WarningSGFBarry, Christian, Dade, Dallas, Greene, Lawrence and 4 more6 hr
Jan 12, 5:43 PM CSTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski, Webster98 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.